MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565580
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent colonic and delivery system were received for analysis.The stent was returned fully covered and undeployed.Visual and microscopic inspection of the returned device found the stent wires were loose.Functional evaluation revealed that it was possible to deploy the stent by actuating the delivery system (slide the handle back along the stainless steel tube) without resistance felt.No other issues with the stent and delivery system were noted.The reported event of stent failure to deploy was not confirmed as the stent was deployed without resistance during functional evaluation.The investigation concluded that the reported event and the observed failures were likely due to factors encountered during the procedure.It may be that the technique used by the user, the interaction of the device with the scope and/or the patient anatomy limited the performance of the device and contributed to the reported event of stent failure to deploy.It may be that resistance felt during attempted deployment or if the stent was partially deployed could have contributed to the wires of the stent to loosen during procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent colonic uncovered stent was to be implanted in the colon to treat an intestinal stenosis during stent implantation procedure performed on (b)(6) 2020.During the procedure, the stent did not deploy.The stent was removed from the patient fully covered by the outer sheath.Another wallstent colonic stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr reportable event based on investigation result which revealed the stent wires were loose.

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11377830
Report Number3005099803-2021-00753
Device Sequence Number3781462
Product Code MQR
UDI-Device Identifier08714729285076
UDI-Public08714729285076
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Model NumberM00565580
Device Catalogue Number6558
Device Lot Number0025522785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight58